Alert archive / Wisconsin / Gale Warnings in 2020

Gale Warning 21, NWS Green Bay, WI

November 10, 2020

NWS Green Bay, WI issued this gale warning at Nov 10, 2020, 4:22 AM CST. It took effect at Nov 10, 2020, 9:00 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2020, 4:22 AM CST (10:22 UTC)
In effect from
Nov 10, 2020, 9:00 PM CST
Expired
Nov 11, 2020, 6:00 AM CST
In force
9 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

611 
WHUS73 KGRB 101022
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
422 AM CST Tue Nov 10 2020

LMZ521-522-541>543-101830-
/O.EXT.KGRB.SC.Y.0091.000000T0000Z-201111T0300Z/
/O.NEW.KGRB.GL.W.0021.201111T0300Z-201111T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
422 AM CST Tue Nov 10 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 6 AM CST
WEDNESDAY...

* WHAT...For the Small Craft Advisory, northeast to east winds 15
  to 25 kt and waves of 3 to 6 ft. For the Gale Warning, southwest
  winds to 30 kt with gusts to 45 kt and waves of 5 to 9 ft 
  expected. 

* WHERE...Bay of Green Bay south of line from Cedar River to Rock
  Island Passage and Lake Michigan from Rock Island Passage to
  Sheboygan.

* WHEN...For the Small Craft Advisory, until 9 PM CST this
  evening. For the Gale Warning, from 9 PM this evening to 6 AM
  CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A Small Craft Advisory will likely be
  needed after the Gale Warning expires Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

Skowronski
5 follow-up statements
028 
WHUS73 KGRB 101622
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
1022 AM CST Tue Nov 10 2020

LMZ521-522-541>543-110030-
/O.CON.KGRB.SC.Y.0091.000000T0000Z-201111T0300Z/
/O.CON.KGRB.GL.W.0021.201111T0300Z-201111T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
1022 AM CST Tue Nov 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST WEDNESDAY...

* WHAT...For the Small Craft Advisory, northeast to east winds 
  15 to 25 kt and waves of 3 to 6 ft. For the Gale Warning, 
  southwest winds to 30 kt with gusts to 45 kt and waves of 5 to 
  9 ft expected.

* WHERE...Bay of Green Bay south of line from Cedar River to 
  Rock Island Passage and Lake Michigan from Rock Island Passage 
  to Sheboygan.

* WHEN...For the Small Craft Advisory, until 9 PM CST this
  evening. For the Gale Warning, from 9 PM this evening to 6 AM 
  CST Wednesday. 

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A Small Craft Advisory will likely be 
  needed after the Gale Warning expires Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
750 
WHUS73 KGRB 102107
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
307 PM CST Tue Nov 10 2020

LMZ521-522-541>543-110515-
/O.CON.KGRB.SC.Y.0091.000000T0000Z-201111T0300Z/
/O.CON.KGRB.GL.W.0021.201111T0300Z-201111T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
307 PM CST Tue Nov 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST WEDNESDAY...

* WHAT...For the Small Craft Advisory, northeast to east winds 15
  to 25 kt, with gusts to 30 kts and waves of 4 to 6 ft. For the
  Gale Warning, southwest winds to 30 kt with gusts to 45 kt and
  waves of 5 to 8 ft expected.

* WHERE...Bay of Green Bay south of line from Cedar River to 
  Rock Island Passage and Lake Michigan from Rock Island Passage 
  to Sheboygan.

* WHEN...For the Small Craft Advisory, until 9 PM CST this 
  evening. For the Gale Warning, from 9 PM this evening to 6 AM 
  CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A Small Craft Advisory will likely be 
  needed after the Gale Warning expires Wednesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
633 
WHUS73 KGRB 110326
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
926 PM CST Tue Nov 10 2020

LMZ521-522-541>543-111130-
/O.EXP.KGRB.SC.Y.0091.000000T0000Z-201111T0300Z/
/O.CON.KGRB.GL.W.0021.000000T0000Z-201111T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
926 PM CST Tue Nov 10 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY...

* WHAT...Southwest winds 20 to 30 kt with gusts up to 45 kt and
  waves 5 to 9 ft.

* WHERE...Bay of Green Bay south of line from Cedar River to 
  Rock Island Passage and Lake Michigan from Rock Island Passage 
  to Sheboygan.

* WHEN...Thru 6 AM CST Wednesday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

* ADDITIONAL DETAILS...A Small Craft Advisory will likely be
  needed after the Gale Warning expires Wednesday morning.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
187 
WHUS73 KGRB 110956
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
356 AM CST Wed Nov 11 2020

LMZ521-522-541>543-111200-
/O.CON.KGRB.GL.W.0021.000000T0000Z-201111T1200Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
356 AM CST Wed Nov 11 2020

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...

* WHAT...West winds 15 to 25 kt with gale force gusts around 35
  kts and waves 4 to 8 ft.

* WHERE...Bay of Green Bay south of line from Cedar River to Rock
  Island Passage and Lake Michigan from Rock Island Passage to
  Sheboygan.

* WHEN...Until 6 AM CST early this morning.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

JS
428 
WHUS73 KGRB 111134
MWWGRB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Green Bay WI
534 AM CST Wed Nov 11 2020

LMZ521-522-541>543-111800-
/O.EXP.KGRB.GL.W.0021.000000T0000Z-201111T1200Z/
/O.NEW.KGRB.SC.Y.0092.201111T1200Z-201111T1800Z/
Green Bay south of line from  Cedar River to Rock Island Passage
and north of a line from Oconto WI to Little Sturgeon Bay WI-
Green Bay south of line from  Oconto WI to Little Sturgeon Bay WI-
Rock Island Passage to Sturgeon Bay WI-
Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI-
534 AM CST Wed Nov 11 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING WILL EXPIRE AT 6 AM CST EARLY THIS MORNING...

* WHAT...West winds 15 to 25 kts with gusts around 30 kts and
  waves 4 to 7 ft.

* WHERE...Bay of Green Bay south of line from Cedar River to 
  Rock Island Passage and Lake Michigan from Rock Island Passage 
  to Sheboygan.

* WHEN...Until noon CST today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

JS

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Nov 10, 3:45 AM CST, 37 minutes earlier.

Area forecast discussion, Nov 10, 3:45 AM CST, 37 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
345 AM CST Tue Nov 10 2020

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 342 AM CST Tue Nov 10 2020

This is a complex forecast, with multiple weather concerns as a
rapidly deepening cyclone lifts across the area tonight.
Headlines will be as shown in the coding below. The complete
discussion for this portion of the forecast will follow a little
later this morning.

.LONG TERM...Wednesday Night Through Monday
Issued at 342 AM CST Tue Nov 10 2020

This forecast period entails a more seasonable pattern with various
chances for precipitation on Thursday and again this weekend.

Wednesday evening through Thursday night...Dry air from a nearby
surface high pressure system will keep conditions dry Wednesday
night through much of Thursday. At the same time, an upper-level
trough will dig and move east across the Northern Plains. By
Thursday evening, the trough/shortwave and associated surface cold
front will move across Minnesota into Wisconsin. With the Gulf
moisture cut off, light rain and snow are expected across the
forecast area Thursday evening through early Friday morning. Minor
snow accumulations up to a half an inch are possible in north-
central and central Wisconsin.

Rest of the extended...A surface high pressure system will reside
over the forecast area for Friday and keep conditions dry.
Meanwhile, another upper-level trough will dig across the central
U.S. into Saturday. Low-level winds will help transport some Gulf
moisture into the Upper Mississippi Valley as the trough/shortwave
moves across the region on Saturday. Although it is still early to
determine the finer details, the forecast area will likely see some
snow and rain from this system. Model guidance struggles beyond
Saturday. However, there is a general agreement of a mean northwest
flow Sunday into Monday, which could bring lake effect snow to north-
central Wisconsin.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1014 PM CST Mon Nov 9 2020

Poor flight conditions will occur through most of the TAF period.

A cold front will bring a band of moderate rainfall across eastern
WI, reaching GRB/ATW/MTW early in the TAF period. LLWS will continue
ahead of the front, then quickly wane. Surface winds will remain
gusty from the south ahead of the front, then turn northwest after
it passes through. Flight conditions will deteriorate to MVFR as
the rain arrives, then eventually drop to IFR over the entire
forecast area by early Tuesday. Rain will become heavy Tuesday
afternoon and early evening, as low pressure lifts north toward
the forecast area. Thunderstorms will also be possible, especially
in the Fox Valley and lakeshore areas during the afternoon. LLWS
is expect to redevelop over the GRB/ATW/MTW TAF sites late Tuesday
afternoon and evening.

The rain will start to taper off from south to north as the low
lifts through the region Tuesday evening. Strong southwest to west
surface winds will develop as the low lifts out Tuesday night.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 9 PM this evening to 6 AM CST Wednesday for
WIZ038>040-048>050.

Wind Advisory from 11 PM this evening to 6 AM CST Wednesday for
WIZ022-073-074.

Winter Weather Advisory from 4 PM this afternoon to 4 AM CST
Wednesday for WIZ005.
&&

SHORT TERM.....Skowronski
LONG TERM......Hykin
AVIATION.......Kieckbusch
Hazardous weather outlook, Nov 9, 2:22 PM CST, 14 hours before
Hazardous Weather Outlook
National Weather Service Green Bay WI
222 PM CST Mon Nov 9 2020

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-102030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
222 PM CST Mon Nov 9 2020

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Rest of the Afternoon and Tonight

Unseasonably warm temperatures and dry conditions will lead to
elevated fire conditions into early this evening.

Moderate to heavy rainfall is expected tonight in central and
northcentral Wisconsin which could lead to minor flooding issues.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Moderate to heavy rainfall is expected Tuesday which could lead
to minor flooding issues. A few thunderstorms are possible Tuesday,
mainly during the afternoon. Some of the thunderstorms could
produce gusty winds and small hail.

Minor snow accumulations are possible in far northcentral Wisconsin
Tuesday night. The snow could produce slick roads in some places.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any flooding or rainfalls over 1
inch to the National Weather Service in Green Bay.

LMZ521-522-541>543-102030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
222 PM CST Mon Nov 9 2020

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Dense fog could form late tonight in the nearshore waters of Lake
Michigan mostly south of Algoma and make navigation difficult.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

Areas of dense fog are possible in the Lake Michigan nearshore
water Tuesday, especially south of Sturgeon Bay.

A few thunderstorms are possible Tuesday afternoon and evening.
Some of the stronger storms could produce gusty winds and small
hail.

Several hours of gale force winds are possible late Tuesday night
as a cold front moves across the region.

Eckberg/RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 3:50 AM CSTWind AdvisoryGRBBrown, Calumet, Door, Kewaunee, Manitowoc, Marinette and 3 more26 hr
Nov 10, 4:04 AM CSTWinter Weather AdvisoryGRBOneida, Vilas24 hr
Nov 10, 1:56 PM CSTSpecial Weather StatementGRBCalumet, Manitowoc49 min
Nov 10, 2:54 PM CSTSpecial Weather StatementGRBBrown, Calumet, Outagamie, Winnebago51 min
Nov 10, 3:39 PM CSTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc66 min

Nearby

Gale Warnings in Wisconsin, 2020Every gale warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.